Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 178, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 13, 2004, 5:27 PM CDT for Jackson County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2004, 5:27 PM CDT (22:27 UTC)
- Expired
- Jul 13, 2004, 6:00 PM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 58 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1042 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 132227
SVRNEW
MSC059-132300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 PM CDT TUE JUL 13 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITY OF OCEAN SPRINGS
* UNTIL 600 PM CDT
* AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER OCEAN SPRINGS...MOVING SOUTH AT 5 MPH.
THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3043 8883 3043 8886 3046 8885 3051 8873
3043 8868 3037 8863 3035 8874
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:50 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 13, 3:50 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 350 PM CDT TUE JUL 13 2004 .DISCUSSION... EXCESSIVE HEAT/HEAT STRESS AND RAIN CHANCES ARE THE MAIN FORECAST CONCERNS THE NEXT FEW DAYS AS A RARE RELATIVELY DRY PATTERN BECOMES ESTABLISHED. AN UPPER RIDGE OVER THE CENTRAL GULF COAST REGION... EXTENDING FROM A HIGH OVER THE CENTRAL ROCKIES...WILL REMAIN IN PLACE THROUGH THURSDAY. HIGH PRESSURE OVER THE GULF OF MEXICO WILL PRODUCE HOT WEST TO SOUTHWEST SURFACE WINDS. PRECIPITABLE WATER VALUES WILL BE FAIRLY CLOSE TO NORMAL...BUT THERE DOES NOT APPEAR TO BE ANY SHORTWAVE FEATURE OR VORT MAX TO ENHANCE CONVECTIVE DEVELOPMENT. FOR WEDNESDAY...WILL HOLD ONTO LOW CHANCE POPS NEAR THE COAST TO ACCOUNT FOR WEAK SEA BREEZE/LAKE BREEZE BOUNDARIES. WILL ONLY INDICATE ISOLATED AFTERNOON CONVECTION INLAND. THURSDAY ALSO SHOULD BE RELATIVELY DRY WITH ONLY ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS. 850 MB TEMPERATURES ARE FORECAST TO RISE TO NEAR 20 DEGREES WHICH SHOULD SUPPORT MID 90S OVER MOST OF THE FORECAST AREA WEDNESDAY AND THURSDAY WITH THURSDAY LOOKING TO BE THE HOTTEST DAY. HEAT INDICES WILL BE NEAR 110 DEGREES IN MANY PLACES ON THURSDAY. THE COMBINATION OF HIGH HEAT INDICES DURING THE DAY AND NIGHT...LOW RAIN CHANCES...AND 2 AM AND 2 PM TEMPERATURES AND DEWPOINTS MEETING LOCAL CRITERIA...WILL ISSUE AN EXCESSIVE HEAT WATCH FOR THE MS COASTAL COUNTIES AND THE SOUTHEAST LA COUNTIES SOUTH OF LAKE PONTCHARTRAIN AND DONALDSONVILLE MAINLY FOR THE PERIOD FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AND POSSIBLY FRIDAY. THE UPPER RIDGE BREAKS DOWN FRIDAY THROUGH EARLY NEXT WEEK WITH NORTHWEST FLOW SETTING UP THE POSSIBILITY OF SHORTWAVES AND POSSIBLE MCS ACTIVITY. WILL INCREASE POPS BACK TO CHANCE CATEGORY DURING THE PERIOD WHICH SHOULD BRING TEMPERATURES BACK TO NEAR OR SLIGHTLY ABOVE NORMAL. && PRELIMINARY POINT NUMBERS... MCB 72 96 75 97 / 10 10 10 20 BTR 74 95 76 96 / 10 10 10 20 MSY 77 93 78 94 / 20 30 10 20 GPT 73 93 77 94 / 20 30 10 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...EXCESSIVE HEAT WATCH LAZ056>070. MS...EXCESSIVE HEAT WATCH MSZ080>082. SE LA AND MS COASTAL WATERS...NONE. && 22
Hazardous weather outlook, Jul 13, 11:20 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CDT TUE JUL 13 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1120 AM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS AND PRODUCE WIND GUSTS OF 40 TO 50 MPH...MARBLE SIZE HAIL ...DANGEROUS LIGHTNING...AND TORRENTIAL RAINFALL. ...SEASONAL THREATS... HEAT INDICES OF 104 TO 108 ARE EXPECTED MAINLY EARLY THIS AFTERNOON BEFORE AREAS OF RAIN AND ASSOCIATED CLOUDS DEVELOP DURING THE MID TO LATE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON HEAT INDICES FROM 106 TO 111 DEGREES ARE EXPECTED EACH DAY WEDNESDAY THROUGH FRIDAY OUTSIDE OF RAIN AREAS. A HEAT INDEX OF 105 DEGREES IS CONSIDERED THE LEVEL WHERE MANY PEOPLE BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. OTHERWISE... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 22
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.